Posted 12/3/2011 3:05 PM (GMT -6)
Hi everyone! Just joined this forum, so it's nice to meet you guys.
I have a question. Right now, I'm on mercaptopurine, and my Crohn's is pretty much in remission (no flare ups, no diarhhea, no weight loss, etc.) I just have a small amount of inflammation at the end of my small intestine.
I'm 19 and have decided to be sexually active with my boyfriend, and want to protect myself, so I decided to go on the pill. (Haven't started yet though. Gotta wait until that time of the month.) The thing is, I asked my OBGYN if Mercap and birth control would react together, and the effectiveness would be reduced. He said he didn't know, but it was possible.
Went to Google. Found a variety of answers, but nothing straightforward.
Talked to my GI. Well. My GI is sort of protective of me, almost like I'm her kid, since I've seen her since I was younger. She told my mother "Look. If I was her mom, I wouldn't put her on BC. Just because there is a risk for blood clots with patients who have Crohn's.''
Hello?! I don't want to get pregnant either! My GI is being a little ridiculous in my opinion, as she won't tell me if Mercap and BC interact. "Now, why would you need to know that if you aren't sexually active?" She says. (Neither her or my mother know I am, I just say I'm on it for acne purposes.) So basically, my doctor is trying to convince my mother that I will FOR SURE get a blood clot on the pill, won't tell me straightforward if Mercap and BC interact as far as effectiveness goes, and really, I'm so confused.
Can anyone tell me if they were on this med and the pill and knew if there was a decreased effectiveness? Or if they had a blood clot?
I dont know who to turn to anymore.